Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Nausea on Sertraline

(7 Posts)
twiglet59 Mon 29-Dec-14 19:48:50

I started taking Sertraline back in May of this year. First dose was 50mg then increased to 100mg, when I was still feeling really anxious. I take it mainly for anxiety. I increased it to 100mg in July and for a while felt ok (well as ok as you can feel on anti-depressants). But, the last few months I have been feeling really nauseous. I thought maybe it was viral, went to the doc and he said it was probably the medication. When I accidentally forgot to take one the other night. There was no nausea the next day. Has anyone else experienced this. A bit scared about decreasing the dose!

NanaNina Mon 29-Dec-14 20:08:13

Yes I've been on Sertraline since June of this year. Changed from ADs I had been on for years. I have been feeling nauseas and other gastric symptoms, on and off since the summer. GP not sure if it is related to Sertraline (thinks that's likely cause) but am also being investigated for Vit B12 deficiency. I am on 150mg and was on 200mg but came down as GP thought 200 too high a dose. I see a psychiatrist every 3 months and he'd said I could go up to 200 and I thought this would help but it seemed to make me worse. Wouldn't have thought missing one dose would affect side effects but don't really know. Nausea can be a symptom of anxiety of course. Oh god it's all so confusing isn't it...........maybe ask the GP for something for the nausea - I intend to do that when I see her next.

twiglet59 Mon 29-Dec-14 20:22:02

Hello, NanaNina. The GP I saw was not the one I saw who put me on Sertraline. He just said decrease it, that he thought 100mg was a lot. I wasn't too happy as he did not know my history. So I think I will go back to other GP. Liked him too! I didn't think that 100mg was that high. Also said to him that I thought it was weird that it had only just started in the last couple of months, but he seemed to think this was ok. I would really like to come off them soon. How about you? He offered something for the nausea too, but not keen on taking to many drugs.

addictedtosugar Mon 29-Dec-14 20:54:52

Try taking them at the other end of the day and see if you sleep through the nausea. I need to take my tablets in the morning, or my sleep is horrendous.

twiglet59 Mon 29-Dec-14 21:15:21

I take them just before bed and I feel nauseous throughout the daytime. How many mgs do you take addictedtosugar.

NanaNina Mon 29-Dec-14 21:31:28

No am not coming off ADs any time soon Twiglet but it's a long story - so I won't go into it. I take mine at night. I think it's strange that the nausea has only started in the last couple of months and seems to suggest it isn't the Sertraline but who knows.......I think nausea is such an insignificant symptom as far as a GP is concerned that they aren't overly bothered by it.

ScarlettDarling Mon 29-Dec-14 22:28:40

Hi twiglet, I've been on sertraline, 50mg, for anxiety, for a year now. For the last couple of months Ive had terrible heartburn and some nausea. The gp has done blood tests which all came back completely normal, and even did stool tests for h pylori...again totally normal. The next thing will be an endoscopy, but the gp is pretty convinced that the symptoms are down to the sertraline and that I need to decide whether the benefits of the meds outweigh the downside. Like you, I wondered why these symptoms would flare up after months on the drug without problems-apart from the initial side effects. What is working for me, recommended by gp and other mumsnet tears, is washing the sertraline down with loads of water, two whole glasses! And only taking it with food. Hope you find something which works for you.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now